Alert archive / Florida / Small Craft Advisories in 2008

Small Craft Advisory 48, NWS Key West, FL

December 22, 2008

NWS Key West, FL issued this small craft advisory at Dec 22, 2008, 4:23 AM EST. It took effect at Dec 22, 2008, 5:00 AM EST. It was in force for 59 hr.

The area

The counties it named.

The facts

Issued
Dec 22, 2008, 4:23 AM EST (09:23 UTC)
In effect from
Dec 22, 2008, 5:00 AM EST
Expired
Dec 24, 2008, 3:46 PM EST
In force
59 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

807 
WHUS72 KKEY 220923
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
423 AM EST MON DEC 22 2008

GMZ031>033-052>054-072>075-221530-
/O.NEW.KKEY.SC.Y.0048.081222T1000Z-081223T1000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
423 AM EST MON DEC 22 2008

...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY
TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS
OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO
CHOKOLOSKEE OUT 20 TO 60 NM.

NORTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS BY AFTERNOON...WITH
SEAS BUILDING UP TO 7 FEET IN THE FLORIDA STRAITS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
10 follow-up statements
000 
WHUS72 KKEY 221531
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1031 AM EST MON DEC 22 2008

GMZ031>033-052>054-072>075-222200-
/O.CON.KKEY.SC.Y.0048.000000T0000Z-081223T1000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1031 AM EST MON DEC 22 2008

...SMALL CRAFT ADVISORY IN EFFECT FOR INCREASING WINDS...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY
TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS
OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO
CHOKOLOSKEE OUT 20 TO 60 NM.

NORTHEAST WINDS WILL INCREASE TO NEAR 20 KNOTS TODAY...WITH SEAS
BUILDING UP TO 7 FEET IN THE FLORIDA STRAITS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
477 
WHUS72 KKEY 222102
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
402 PM EST MON DEC 22 2008

GMZ031>033-052>054-072>075-230400-
/O.EXT.KKEY.SC.Y.0048.000000T0000Z-081223T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
402 PM EST MON DEC 22 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY
TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS
OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO
CHOKOLOSKEE OUT 20 TO 60 NM.

NORTHEAST WINDS OF 20 TO 25 KNOTS...WITH SEAS BUILDING UP TO 8 FEET
IN THE FLORIDA STRAITS ARE EXPECTED TO DEVEOP THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
554 
WHUS72 KKEY 230326
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1026 PM EST MON DEC 22 2008

GMZ031>033-052>054-072>075-230930-
/O.CON.KKEY.SC.Y.0048.000000T0000Z-081223T2200Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1026 PM EST MON DEC 22 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY
TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS
OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO
CHOKOLOSKEE OUT 20 TO 60 NM.

NORTHEAST WINDS OF 20 TO 25 KNOTS...WITH SEAS BUILDING UP TO NEAR 10
FEET IN THE FLORIDA STRAITS ARE EXPECTED OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
089 
WHUS72 KKEY 230915
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
415 AM EST TUE DEC 23 2008

GMZ031>033-052>054-072>075-231530-
/O.EXT.KKEY.SC.Y.0048.000000T0000Z-081224T1000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
415 AM EST TUE DEC 23 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST IS CONTINUING A SMALL CRAFT
ADVISORY FOR THE ATLANTIC WATERS FROM OCEAN REEF TO 20 NM WEST OF DRY
TORTUGAS OUT 60 NM...FLORIDA BAY...THE GULF SIDE OF THE LOWER KEYS
OUT 20 NM...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO
CHOKOLOSKEE OUT 20 TO 60 NM.

EAST WINDS OF 20 TO 25 KNOTS WITH OCCASIONAL GUSTS UP TO 30
KNOTS...AND SEAS OF 6 TO 9 FEET CAN BE EXPECTED IN THE FLORIDA
STRAITS TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
162 
WHUS72 KKEY 231512
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1015 AM EST TUE DEC 23 2008

GMZ031-032-033-052-053-054-072-073-074-075-232130-
/O.CON.KKEY.SC.Y.0048.000000T0000Z-081224T1000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1015 AM EST TUE DEC 23 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF 
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. 

SUSTAINED NORTHEAST TO EAST SURFACE WINDS OF 20 TO 25 KNOTS...WITH 
GUSTS NEAR 30 KNOTS...AND SEAS OF 6 TO 9 FEET CAN BE EXPECTED IN THE 
FLORIDA STRAITS THIS AFTERNOON AND TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
BS
738 
WHUS72 KKEY 232033
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
335 PM EST TUE DEC 23 2008

GMZ031-032-033-052-053-054-072-073-074-075-240330-
/O.CON.KKEY.SC.Y.0048.000000T0000Z-081224T1000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
335 PM EST TUE DEC 23 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF 
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. 

SUSTAINED EAST SURFACE WINDS NEAR 25 KNOTS...WITH GUSTS NEAR 30 
KNOTS...AND SEAS OF 7 TO 10 FEET CAN BE EXPECTED IN THE FLORIDA 
STRAITS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$
BS
344 
WHUS72 KKEY 240300
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1000 PM EST TUE DEC 23 2008

GMZ031>033-052>054-072>075-240930-
/O.CON.KKEY.SC.Y.0048.000000T0000Z-081224T1000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1000 PM EST TUE DEC 23 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF 
THE ATLANTIC...FLORIDA BAY...AND GULF OF MEXICO. 

SUSTAINED EAST SURFACE WINDS NEAR 25 KNOTS...WITH GUSTS NEAR 30 
KNOTS...AND SEAS OF 7 TO 10 FEET CAN BE EXPECTED IN THE FLORIDA 
STRAITS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

$$

DEVANAS
712 
WHUS72 KKEY 240934
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
412 AM EST WED DEC 24 2008

GMZ031>033-241015-
/O.CAN.KKEY.SC.Y.0048.000000T0000Z-081224T1000Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
412 AM EST WED DEC 24 2008

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR FLORIDA BAY...THE GULF WATERS NORTH OF THE LOWER
KEYS...AND GULF OF MEXICO WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE
FROM 20 TO 60 NM OFFSHORE.

EAST WINDS OF 15 TO 20 KNOTS WILL CONTINUE TODAY...AND MARINERS ARE
URGED TO USE CAUTION WHEN NAVIGATING THESE WATERS TODAY.

$$

GMZ052>054-072>075-241530-
/O.EXT.KKEY.SC.Y.0048.000000T0000Z-081224T1600Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
412 AM EST WED DEC 24 2008

...SMALL CRAFT ADVISORY IN EFFECT...

THE SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE ATLANTIC WATERS
FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM.

EAST WINDS NEAR 20 KNOTS WITH HIGHER GUSTS WILL GRADUALLY DECREASE TO
15 TO 20 KNOTS THIS AFTERNOON. SEAS OF 6 TO 9 FEET WILL BEGIN TO
SUBSIDE LATE THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
105 
WHUS72 KKEY 241512
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1015 AM EST WED DEC 24 2008

GMZ052-053-054-072-073-074-075-242130-
/O.EXT.KKEY.SC.Y.0048.000000T0000Z-081224T2200Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE 
FLORIDA KEYS NATIONAL MARINE SANCTUARY-
1015 AM EST WED DEC 24 2008

...SMALL CRAFT ADVISORY IN EFFECT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE COASTAL WATERS OF 
THE ATLANTIC.  

SUSTAINED EAST SURFACE WINDS NEAR 20 KNOTS...WITH GUSTS NEAR 25 
KNOTS...AND SEAS OF 6 TO 9 FEET CAN BE EXPECTED IN THE FLORIDA 
STRAITS THIS AFTERNOON.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS 
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY 
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE 
CONDITIONS.

$$
BS
548 
WHUS72 KKEY 242046
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
350 PM EST WED DEC 24 2008

GMZ052-053-054-072-073-074-075-250330-
/O.CAN.KKEY.SC.Y.0048.000000T0000Z-081224T2200Z/
/O.NEW.KKEY.SW.Y.0028.081224T2041Z-081225T0400Z/
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM...INCLUDING THE 
FLORIDA KEYS NATIONAL MARINE SANCTUARY-
350 PM EST WED DEC 24 2008

...SMALL CRAFT ADVISORY IN EFFECT FOR HAZARDOUS SEAS...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT 
ADVISORY FOR HAZARDOUS SEAS FOR THE COASTAL WATERS OF THE ATLANTIC. 
THE SMALL CRAFT ADVISORY FOR THAT SAME AREA HAS BEEN CANCELLED.

SEAS OF 5 TO 8 FEET CAN BE EXPECTED IN THE FLORIDA STRAITS TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT SEAS OF
7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR
SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING
SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
BS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Dec 22, 3:33 AM EST, 50 minutes earlier.

Area forecast discussion, Dec 22, 3:33 AM EST, 50 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
333 AM EST MON DEC 22 2008

.DISCUSSION...
CURRENTLY...
SKIES WERE CLEAR EARLY THIS MORNING WITH TEMPERATURES IN THE UPPER
60S...ALTHOUGH SOME INTERIOR LOCATIONS INCLUDING THE KEY DEER REFUGE
AND NORTH KEY LARGO BOTTOMED OUT AROUND 62F A FEW HOURS AGO. WINDS
WERE BEGINNING TO INCREASE OUT OF THE NORTH WITH SPEEDS NEAR 10 MPH
AND BEGINNING TO GUST OVER 15 MPH ACROSS THE UPPER KEYS. THE RADAR
WAS FREE FROM PRECIPITATION ECHOES AT THIS TIME. LOOKING AT DEW POINT
TRENDS ACROSS SOUTH FLORIDA...THE COLD FRONT APPEARS TO BE
APPROACHING FORT MYERS.

.SHORT TERM...TODAY THROUGH WEDNESDAY
THE MAIN WEATHER STORY TODAY IS THE COLD FRONTAL PASSAGE THIS
MORNING. INCREASING NORTH WINDS WILL MEAN NOT MUCH OF A SUDDEN WIND
SURGE...BUT RATHER AN INCREASE IN CLOUDS AND BREEZY CONDITIONS BY
LATE MORNING. THE LACK OF ECHOES ON PENINSULAR RADAR AND A LOT OF DRY
AIR ALOFT WILL SUPPORT THE MINIMAL POPS. TEMPERATURES WILL STRUGGLE
TO REACH THE MID 70S. THE NEXT ISSUE CONCERNS POSSIBLE MOISTURE
POOLING ACROSS THE CENTRAL BAHAMAS GETTING SHUNTED WESTWARD AS LARGE
HIGH PRESSURE SYSTEM PROGRESSES RAPIDLY TOWARD THE EAST COAST. GFS
AND NAM DISAGREE ON TIMING...ALTHOUGH THE GFS HAS BEEN PERSISTENT IN
INDICATING A SLUG OF MOISTURE GETTING CARRIED UPON DEEP EAST WINDS
TUESDAY NIGHT. THE ECMWF IS NOW SHOWING THIS AS WELL...BUT PASSING
THROUGH 12 HOURS LATER. DECIDED TO GIVE THE POPS A BUMP TO 20 PERCENT
DURING THAT PERIOD. WITH HIGH PRESSURE FROM THE SURFACE TO 500 MB
SETTING UP SHOP ACROSS THE WESTERN ATLANTIC...TEMPERATURES WILL
QUICKLY MODERATE TO ABOVE NORMAL BY WEDNESDAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...
THERE ARE INDICATIONS THAT SOME DRIER AIR...REACHING DOWN TO NEAR 850
MB...MAY BE PRESENT BY FRIDAY. THEREAFTER GUIDANCE AGREES ON A
GENERAL LARGE SCALE PATTERN WITH STRONG RIDGING IN THE WEST ATLANTIC
WITH SURFACE HIGH AT RATHER NORTHERLY LATITUDES...THUS EAST WINDS
CONTINUE WITH WARM TEMPERATURES. THE DOOR REMAINS OPEN ON A SHOWER OR
TWO CONSIDERING THE DEPTH OF THE EASTERLIES. THERE IS A GOOD CHANCE A
DAY OR TWO MAY BE CARVED OUT WITH NEAR ZERO POPS...BUT TIMING THESE
PERIODS SO FAR IN THE FUTURE WILL BE DIFFICULT FOR A COUPLE MORE
DAYS. THEREFORE MAINTAINED BROAD 10 PERCENT POPS WITH TEMPERATURES
AROUND 3 TO 4 DEGREES ABOVE NORMAL.

&&

.MARINE...
SMALL CRAFT ADVISORIES WILL BE HOISTED THIS MORNING FOR INCREASING
WINDS AND SEAS...EXPECT NORTH TO NORTHEAST WINDS TO REACH NEAR 20
KNOTS MID TO LATE MORNING ACROSS THE GULF WATERS NORTH OF THE LOWER
KEYS AND REACHING THE STRAITS BY EARLY AFTERNOON. NORTHEAST WINDS MAY
INCREASE FURTHER TO 20 TO 25 KNOTS OVER THE STRAITS TONIGHT AND
HEAVY SEAS UP TO 8 FEET OUTSIDE THE GULF STREAM. WINDS WILL
GRADUALLY BECOME EAST TUESDAY AND SHOULD BEGIN TO EASE SOMEWHAT ON
THE BAY AND GULF WATERS. THE STRAITS ARE LIKELY TO SEE SMALL CRAFT
ADVISORIES LAST THROUGH TUESDAY NIGHT. AS HIGH PRESSURE PULLS A BIT
FURTHER INTO THE WESTERN ATLANTIC BY WEDNESDAY...WINDS WILL GRADUALLY
DECREASE INTO LATE WEEK. HOWEVER...THE CONTINUED MOSTLY EAST WINDS
WILL MEAN HIGHER SEAS IN THE GULF STREAM FOR SOME TIME.

&&

.AVIATION...
CLOUDS WILL INCREASE TODAY AFTER A COLD FRONT PUSHES THROUGH THE
KEYS. WE EXPECT MVFR CONDITIONS WITH CIGS FL025-030 FOR SEVERAL
HOURS CENTERED AROUND NOON LOCAL (16Z). NORTH WINDS ALSO WILL
INCREASE...LEADING TO CROSS WINDS GREATER THAN 10 KNOTS ON OUR
EAST-WEST RUNWAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
KEY WEST  74  66  75  70 / 10 10 10 20
MARATHON  74  66  76  70 / 10 10 10 20

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SMALL CRAFT ADVISORY FOR INCREASING WINDS AND SEAS FOR
     GMZ031>GMZ033-GMZ052>GMZ054-GMZ072>GMZ075.

&&

PUBLIC/MARINE.........RIZZO
AVIATION/NOWCASTS.....DFM

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Dec 21, 6:03 AM EST, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
603 AM EST SUN DEC 21 2008

FLZ076>078-GMZ031>033-052>054-072>075-221100-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
603 AM EST SUN DEC 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A COLD FRONT WILL MOVE THROUGH THE FLORDA KEYS COASTAL WATERS MONDAY.
SMALL CRAFT OPERATIONS WILL NEED TO USE CAUTION BEGINNING MONDAY
MORNING. NORTHEAST WINDS NEAR 20 KNOTS ARE EXPECTED OVER ALL FLORIDA
KEYS COASTAL WATERS MONDAY NIGHT...AND SMALL CRAFT ADVISORIES WILL
LIKELY BE REQUIRED. IN THE ATLANTIC WATERS...NORTHEAST TO EAST WINDS NEAR 20
KNOTS AND SEAS UP TO 8 FEET OUTSIDE THE GULF STREAM ARE EXPECTED
THROUGH TUESDAY NIGHT.

FOR THURSDAY THROUGH SATURDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Small Craft Advisories in Florida, 2008Every small craft advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.